Alert archive / Texas / Flash Flood Warnings in 2008

Flash Flood Warning 9, NWS Corpus Christi, TX

July 24, 2008Bee County, Live Oak County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jul 24, 2008, 12:39 PM CDT for Bee County, Live Oak County, Texas. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2008, 12:39 PM CDT (17:39 UTC)
Expired
Jul 24, 2008, 2:35 PM CDT
In force
116 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

Counties Bee County, TX, Live Oak County, TX

The radar

The Corpus Christi radar (KCRP), 83 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 5.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2008-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 373 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2008-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
373 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
756 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 241740
FFWCRP
TXC025-297-241945-
/O.NEW.KCRP.FF.W.0009.080724T1739Z-080724T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1239 PM CDT THU JUL 24 2008

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BEE COUNTY IN SOUTH TEXAS
  LIVE OAK COUNTY IN SOUTH TEXAS

* UNTIL 245 PM CDT

* AT 1236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.   
  DOPPLER RADAR ESTIMATED 2 TO 3 INCHES OF RAINFALL OVER EASTERN LIVE
  OAK COUNTY AND WESTERN BEE COUNTY.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...BEEVILLE...GEORGE WEST...SKIDMORE...THREE RIVERS...
  ANNAROSE...DINERO...NELL...NORMANNA...OAKVILLE...PAWNEE...PETTUS
  AND RAY POINT.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2870 9801 2872 9791 2868 9786 2868 9778
      2863 9775 2818 9751 2813 9755 2812 9759
      2817 9781 2811 9790 2806 9790 2806 9818
      2867 9828 2875 9815 2877 9808

$$

JAR
2 follow-up statements
000 
WGUS74 KCRP 241857
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
157 PM CDT THU JUL 24 2008

TXC025-297-241945-
/O.CON.KCRP.FF.W.0009.000000T0000Z-080724T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEE-LIVE OAK-
INCLUDING THE CITIES OF...BEEVILLE...GEORGE WEST...SKIDMORE...
THREE RIVERS
157 PM CDT THU JUL 24 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR BEE
AND LIVE OAK COUNTIES...

AT 154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED 
AREA. ISOLATED AREAS MAY HAVE RECEIVED 3 TO 4 INCHES OF RAINFALL IN 
THE PAST HOUR.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THREE
RIVERS...RAY POINT...PETTUS...PAWNEE...NORMANNA AND NELL

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT THURSDAY EVENING
FOR CENTRAL TEXAS.

LAT...LON 2870 9801 2872 9791 2868 9786 2868 9778
      2863 9775 2818 9751 2813 9755 2812 9759
      2817 9781 2811 9790 2806 9790 2806 9818
      2867 9828 2875 9815 2877 9808

$$

JAR
000 
WGUS74 KCRP 241935
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
235 PM CDT THU JUL 24 2008

TXC025-297-241945-
/O.CAN.KCRP.FF.W.0009.000000T0000Z-080724T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEE-LIVE OAK-
INCLUDING THE CITIES OF...BEEVILLE...GEORGE WEST...SKIDMORE...
THREE RIVERS
235 PM CDT THU JUL 24 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR BEE AND LIVE OAK
COUNTIES...

THUNDERSTORMS AND HEAVY RAINFALL HAVE MOVED OUT OF THE WARNED AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT THURSDAY EVENING
FOR CENTRAL TEXAS.

LAT...LON 2870 9801 2872 9791 2868 9786 2868 9778
      2863 9775 2818 9751 2813 9755 2812 9759
      2817 9781 2811 9790 2806 9790 2806 9818
      2867 9828 2875 9815 2877 9808

$$

JAR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 10:45 AM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jul 24, 10:45 AM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1045 AM CDT THU JUL 24 2008

.UPDATE...AS TROPICAL STORM DOLLY SLOWLY MOVES THROUGH LAREDO...THE
SPIN DOWN PROCESS BEGINS AS TROPICAL STORM WARNING HAS BEEN CANCELED.
WILL CONTINUE THE TROPICAL STORM WIND WARNING FOR WEBB AND DUVAL
COUNTIES UNTIL 19Z BUT MAINLY EXPECT TO SEE GUSTS ABOVE TROPICAL
STORM FORCE. FOR THE REST OF THE AREA...KCRP VAD WIND PROFILE
STILL SHOWS 40 KNOTS AT 2 KFT. WILL NEED TO ISSUE A WIND ADVISORY
FOR THE SOUTHERN COASTAL BEND INTO NORTHERN RIO GRANDE PLAINS
UNTIL 21Z.

LATEST LAPS SHOWS HELICITY VALUES BETWEEN 150-200 M2/S2 OVER THE
INLAND COASTAL PLAINS WEST TO NEAR LAREDO. WITH THE STRONG LOW
LEVEL FLOW AND INTERMITTENT HEATING LEADING TO A BIT STRONGER
INSTABILITY...THREAT FOR ISOLATED TORNADOES WILL CONTINUE THROUGH
THE DAY ALONG THESE OUTER BANDS MOVING THROUGH THE COASTAL PLAINS
ESPECIALLY. TORNADO WATCH IN EFFECT FOR ALL OF THE AREA UNTIL 6 PM.

NO MAJOR CHANGES WILL BE MADE TO CURRENT FLASH FLOOD WATCH
CONFIGURATION. WITH DEEP MOISTURE OVER THE AREA...RAINFALL
RATES OF UP TO 2 INCHES PER HOUR IS POSSIBLE WITH THE STRONGER
SHOWERS/T-STORMS.

BAYS ARE RUNNING ABOUT 2 FEET ABOVE NORMAL. IT WILL TAKE A
WHILE FOR THE BAYS TO SUBSIDE. WILL ISSUE A COASTAL FLOOD
STATEMENT TO COVER TIDAL OVERFLOW ISSUES

&&

.MARINE...TROPICAL STORM WARNING HAS BEEN CANCELED AND WILL
EXPAND THE SMALL CRAFT ADVISORY FOR THE SOUTHERN COASTAL WATERS
THROUGH THIS AFTERNOON FOR THE BAYS AND OVERNIGHT FOR THE GULF
WATERS AS WAVE SLOWLY SUBSIDE.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    85  78  90  76  93  / 100  40  20  10  10
VICTORIA          87  76  92  74  94  /  80  30  20  10  10
LAREDO            79  76  94  78  99  / 100  80  20  10  10
ALICE             85  77  93  75  95  / 100  50  20  10  10
ROCKPORT          85  79  90  79  91  /  90  30  20  10  10
COTULLA           86  75  93  74  98  / 100  60  20  10  10
KINGSVILLE        85  78  92  76  95  / 100  40  20  10  10
NAVY CORPUS       84  80  88  78  91  / 100  40  20  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR THE FOLLOWING
     ZONES: BEE...JIM WELLS...KLEBERG...LA SALLE...LIVE OAK...
     MCMULLEN...NUECES...SAN PATRICIO.

     FLOOD WATCH UNTIL 6 PM CDT THIS AFTERNOON FOR THE FOLLOWING
     ZONES: DUVAL...JIM WELLS...KLEBERG...NUECES...SAN PATRICIO.

     FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES: WEBB.

     TROPICAL STORM WIND WARNING UNTIL 2 PM CDT THIS AFTERNOON FOR
     THE FOLLOWING ZONES: DUVAL...WEBB.

GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT FRIDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
     NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
     WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
     OCONNOR.

&&

TMT/89...UPDATE
Hazardous weather outlook, Jul 24, 11:22 AM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1122 AM CDT THU JUL 24 2008

GMZ230-235-250-255-270-275-TXZ229>234-239>247-250200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1122 AM CDT THU JUL 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

TROPICAL STORM DOLLY WILL CONTINUE MOVING WEST-NORTHWESTWARD ACROSS
THE LAREDO AREA THIS AFTERNOON AND INTO MEXICO TONIGHT. TROPICAL
STORM FORCE WINDS WILL PERSIST TODAY NEAR THE CENTER. AS A
RESULT...A TROPICAL STORM WIND WARNING WILL REMAIN IN EFFECT UNTIL
EARLY THIS AFTERNOON FOR DUVAL AND WEBB COUNTIES.

AN ADDITIONAL 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS IS
EXPECTED THROUGH THIS EVENING. AS A RESULT...A FLOOD WATCH WILL
REMAIN IN EFFECT UNTIL THIS AFTERNOON ACROSS THE SOUTHERN COASTAL
BEND AND SOUTHERN RIO GRANDE PLAINS. A FLOOD WATCH WILL REMAIN IN
EFFECT FOR WEBB COUNTY UNTIL EARLY FRIDAY MORNING. THE THREAT FOR
ISOLATED TORNADOES WILL ALSO EXIST THROUGHOUT THE DAY. A TORNADO
WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON FOR ALL OF SOUTH
TEXAS.

HIGH SEAS WILL SLOWLY SUBSIDE TONIGHT. DUE TO PERSISTENT SWELLS
AND ABOVE NORMAL TIDAL LEVELS...MINOR COASTAL FLOODING WILL
PERSIST THROUGH TONIGHT ACROSS COASTAL AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SMALL CRAFT ADVISORY CONDITIONS WILL END ON FRIDAY AFTERNOON AS
WINDS AND SEAS CONTINUE TO DIMINISH IN THE WAKE OF DOLLY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TMT/MB/TE

In the hours before

Local storm report, Jul 24, 8:05 AM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
805 AM CDT THU JUL 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     TROPICAL STORM   SAN DIEGO               27.76N 98.24W
07/24/2008                   DUVAL              TX   TRAINED SPOTTER

            POWER LINES AND LOT OF TREE LIMBS WERE REPORTED KNOCKED
            DOWN.

&&

CORDERO
Local storm report, Jul 24, 8:48 AM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
848 AM CDT THU JUL 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 AM     FLASH FLOOD      9 W CORPUS CHRISTI      27.71N 97.44W
07/24/2008                   NUECES             TX   DEPT OF HIGHWAYS

            EASTBOUND RIGHT LANE OF STATE HIGHWAY 44 NEAR CLARKWOOD
            ROAD IS CLOSED DUE TO FLOODING.

&&

MERRIMAN
Local storm report, Jul 24, 8:55 AM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
855 AM CDT THU JUL 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0727 AM     FLASH FLOOD      8 SSW CORPUS CHRISTI    27.60N 97.34W
07/24/2008                   NUECES             TX   DEPT OF HIGHWAYS

            WATER IS ON THE SOUTHBOUND LANES OF WEBER ROAD FROM
            YORKTOWN TO OSO CREEK.

&&

MERRIMAN

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 2:19 AM CDTSpecial Marine WarningCRP41 min
Jul 24, 3:21 AM CDTFlash Flood WarningCRPKleberg, Nueces2 hr
Jul 24, 5:15 AM CDTInland Tropical Storm WarningCRPDuval, Jim Wells, Webb5 hr
Jul 24, 6:45 AM CDTFlash Flood WarningCRPNueces, San Patricio2 hr
Jul 24, 10:32 AM CDTFlash Flood WarningCRPWebb3 hr
Jul 24, 10:51 AM CDTInland Tropical Storm WarningCRPDuval, Webb3 hr
Jul 24, 11:01 AM CDTWind AdvisoryCRPBee, Jim Wells, Kleberg, La Salle, Live Oak, McMullen and 2 more5 hr
Jul 24, 11:46 AM CDTCoastal Flood StatementCRPAransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio16 hr
Jul 24, 12:54 PM CDTFlash Flood WarningCRPJim Wells, Kleberg, Nueces, San Patricio102 min
Jul 24, 4:34 PM CDTAreal Flood AdvisoryCRPBee, Live Oak116 min

Nearby

Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.